MAUDE Adverse Event Report: RICHARD WOLF GMBH ERAGON BIPOLAR; GRASP. FORCEPS INSERT

RICHARD WOLF GMBH ERAGON BIPOLAR; GRASP. FORCEPS INSERT
Model Number 83930031
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 07/07/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The present 83930031 inner part eragon bipolar ø 5,5mm from batch 1425567 has been checked in the responsible department.One of the two industry parts has broken off at the bottom of the interlocking.Furthermore a hardness test was carried out, which is ok.The cause is due to overload of the 83930031 inner part eragon bipolar ø 5,5mm.The 83930031 inner part eragon bipolar ø 5,5mm from batch 1425567 was booked into stock on 29.08.2019.With the corresponding production order 1425567, a total of (b)(4) pieces of the 83930031 inner part eragon bipolar ø 5,5mm were produced.To the customer on 16.09.19 3 pieces of internal parts 83930031 inner part eragon bipolar ø 5,5mm from batch 1425567 were delivered to the customer.The 83930031 inner part eragon bipolar ø 5,5mm is in the sales program of richard wolf since 09.07.2008.The database of complaints was examined in the period 01.01.2017 to 21.07.2020.During this period, (b)(4) pieces of the 83930031 inner part eragon bipolar ø 5,5mm were sold.In the period under review there were two comparable complaints of the 83930031 inner part eragon bipolar ø 5,5mm.The intended use of the inner part eragon bipolar under endoscopic view with bipolar hf current is as follows: - gripping, manipulation, cutting.- dissection of soft tissue areas/organs.- coagulation, hemostasis, tissue separation.- removal of tissue samples in the ga-b 241 / de instructions for use, explicit reference is made to the limited stability of the product.Too much force may lead to breakage or damage to the products.Therefore, only small, soft tissue areas/organs may be gripped and removed with the products.Chapter 8 of the instructions for use describes various checks and function tests which the user must carry out in order to detect possible damage to the product at an early stage and to be able to act accordingly.Possible hazards have been considered in the risk assessment b1-2 r03 with the corresponding extent of damage and probability of occurrence and evaluated with an acceptable risk.This evaluation is still valid even under consideration of the current case.Due to the defects / damage to the inner part, we assume mechanical overloading.There are no signs of a production or manufacturing defect.Richard wolf (b)(4) (rw(b)(4)) considers this matter closed.However, in the event rw(b)(4) receives any additional information a follow up report will be submitted to fda.Richard wolf medical instruments corporation(rwmic) is submitting this report on behalf of rwgmbh.
 
Event or Problem Description
It was reported by the user facility, during the operation on (b)(6) 2020, again a part of the branch of a 83930031 gripping pliers-inner part ø 5,5mm broke off during an operation in the gynaecological hospital on the elbe.The broken off part was recovered.

Brand Name
ERAGON BIPOLAR
Common Device Name
GRASP. FORCEPS INSERT
Manufacturer (Section D)
RICHARD WOLF GMBH
pforzheimer strasse 32
knittlingen, 75438
GM  75438
MDR Report Key10397484
Report Number9611102-2020-00018
Device Sequence Number2705525
Product Code HET
UDI-Device Identifier04055207026526
UDI-Public04055207026526
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K033177
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other
Remedial Action Replace
Type of Report Initial
Report Date (Section B) 08/06/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number83930031
Device Catalogue Number83930031
Device Lot Number1425567
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date08/12/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1